MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 5440430
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with spine degeneration and underwent surgery at the l4-l5 level.During surgery, the cap of the break off set screw would not break off.On direct visualization it was seen that the cap had broken and bent up the side of the cap and not directly off of the threaded portion.The product came in contact with the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis visual and optical inspection confirmed the break off portion of the screw was returned cracked and deformed.The threaded portion was not returned for analysis.It appears the break off portion was damaged during the break off process.This type of damage is consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7636639
Report Number1030489-2018-00901
Device Sequence Number4269357
Product Code KWP
UDI-Device Identifier00613994790729
UDI-Public00613994790729
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102555
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5440430
Device Catalogue Number5440430
Device Lot NumberH5396039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1